Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 96, NWS New York, NY

November 30, 2012

NWS New York, NY issued this small craft advisory at Nov 30, 2012, 8:50 PM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2012, 8:50 PM EST (01:50 UTC)
Expired
Dec 2, 2012, 2:00 AM EST
In force
29 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WHUS71 KOKX 010150
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
850 PM EST FRI NOV 30 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT...

ANZ350-353-355-011100-
/O.NEW.KOKX.SC.Y.0096.121201T0150Z-121201T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
850 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY.

* LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM.

* WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
359 
WHUS71 KOKX 010902
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
402 AM EST SAT DEC 1 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS THIS MORNING...

ANZ350-353-355-011500-
/O.EXT.KOKX.SC.Y.0096.000000T0000Z-121201T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
402 AM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM.

* WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
610 
WHUS71 KOKX 011459
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
959 AM EST SAT DEC 1 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS INTO EARLY AFTERNOON...

ANZ350-353-355-011800-
/O.EXT.KOKX.SC.Y.0096.000000T0000Z-121201T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
959 AM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM.

* WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS THROUGH 12 NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
687 
WHUS71 KOKX 011800
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
100 PM EST SAT DEC 1 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH THE AFTERNOON...

ANZ350-353-355-012300-
/O.EXT.KOKX.SC.Y.0096.000000T0000Z-121201T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
100 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM.

* WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
366 
WHUS71 KOKX 012255
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
555 PM EST SAT DEC 1 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS INTO THIS EVENING...

ANZ353-355-020300-
/O.EXT.KOKX.SC.Y.0096.000000T0000Z-121202T0300Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
555 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES
  INLET NY. 

* WINDS...NE 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...4 TO 6 FT.

* TIMING...THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-020700-
/O.EXT.KOKX.SC.Y.0096.000000T0000Z-121202T0700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
555 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST SUNDAY...

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK
  POINT. 

* WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...4 TO 5 FT.

* TIMING...MOST OF TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN
104 
WHUS71 KOKX 020230
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
930 PM EST SAT DEC 1 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT...

ANZ353-355-020700-
/O.EXT.KOKX.SC.Y.0096.000000T0000Z-121202T0700Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
930 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST SUNDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES 
  INLET NY.

* WINDS...NE 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...3 TO 5 FEET.

* TIMING...MOST OF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-020700-
/O.CON.KOKX.SC.Y.0096.000000T0000Z-121202T0700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
930 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY...

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK 
  POINT.

* WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...3 TO 5 FEET.

* TIMING...MOST OF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
362 
WHUS71 KOKX 020659
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
159 AM EST SUN DEC 2 2012

ANZ350-353-355-020800-
/O.EXP.KOKX.SC.Y.0096.000000T0000Z-121202T0700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
159 AM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EST EARLY THIS
MORNING...

THE CONDITIONS THAT WARRANTED THE ISSUANCE OF THE SCA HAVE DROPPED
BELOW CRITERIA LEVELS. SEAS MAY REMAIN CLOSE TO 5 FT THE REST OF
THE NIGHT...BUT SHOULD CONTINUE DIMINISHING THROUGH THE MORNING
HOURS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 7:20 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 30, 7:20 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
720 PM EST FRI NOV 30 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL REMAIN NEARLY STATIONARY SOUTH OF THE AREA
THROUGH SATURDAY BEFORE RETURNING NORTH AS A WARM FRONT SATURDAY
NIGHT. HIGH PRESSURE MOVES WELL OFFSHORE SUNDAY AS A WEAKENING
COLD FRONT APPROACHES AND THEN MOVES THROUGH SUNDAY NIGHT. HIGH
PRESSURE BUILDS BACK IN FOR MONDAY...AND SHIFTS TO THE SOUTH
MONDAY NIGHT INTO TUESDAY. ANOTHER COLD FRONT MOVES THROUGH
TUESDAY NIGHT INTO WEDNESDAY MORNING. HIGH PRESSURE BUILDS INTO
THE REGION WEDNESDAY NIGHT THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST MODEL SOUNDINGS CONTINUE TO SUPPORT CURRENT FORECAST...SO
NO MAJOR CHANGES AT THIS TIME. VERY LIGHT RADAR ECHOES CONTINUE
WELL TO THE NORTH AND WEST OF NYC...BUT OBS STILL NOT INDICATING
ANY PRECIP REACHING THE GROUND IN THE CWA. DRIER AIR SLOWLY
ADVECTING IN FROM THE N AS HIGH PRES PRESSES SOUTHWARD INTO
SOUTHERN NEW ENGLAND...WHICH WOULD SUPPORT SNOW INLAND AT LEAST AT
THE ONSET. LOWER CONFIDENCE LATE TONIGHT INTO THE MORNING HOURS ON
SAT.

A WEAK SHORTWAVE OVER THE OHIO VALLEY WILL SLIDE TOWARDS THE
REGION THIS EVENING AND THEN ACROSS THE REGION THROUGH SATURDAY
MORNING. AT THE SURFACE...A COLD FRONT REMAINS FAIRLY STATIONARY
SOUTH OF THE REGION TONIGHT BUT BACKING THE MID-LEVEL FLOW AHEAD
OF THE SHORTWAVE WILL RESULTING IN CONTINUED WEAK WAA OVER THE
FRONT.

LIGHT SNOW IS ALREADY OCCURRING ACROSS CENTRAL NY WITH FLURRIES
REPORTED INTO SOUTHERN NEW ENGLAND EARLIER THIS EVE. EXPECT THIS
ACTIVITY TO CONTINUE TO EXPAND SE OVERNIGHT WITH APPROACHING
SHORTWAVE LIFT RESULTING IN SOME LIGHT SNOW ACTIVITY ACROSS
INTERIOR AND LIGHT RAIN ALONG THE COAST THIS EVENING. SOUNDINGS
ARE INDICATING ENOUGH OF DEPTH OF SATURATION...WITH SEEDER FEEDER
MECHANISM FROM MID-DECK...FOR MAINLY LIGHT SNOW DEVELOPMENT
ACROSS THE INTERIOR THROUGH THE FIRST HALF OF THE OVERNIGHT.
SNOWFALL THROUGH EARLY SAT MORNING ACROSS INTERIOR IS EXPECTED TO
BE A TRACE TO LESS THAN AN INCH. WITH LOW-LEVEL ONSHORE
FLOW...BOUNDARY LAYER ACROSS NYC AND LI SHOULD BE TOO WARM FOR
ANYTHING MORE THAN LIGHT RAIN.

THEN TOWARDS DAYBREAK...AS SHORTWAVE AXIS SLIDES EAST...THE
MID-LEVEL MOISTURE APPEARS TO DRIES OUT...WITH A MOISTURE PROFILE IS
MORE INDICATIVE OF DRIZZLE. ACROSS THE LOWER HUDSON
VALLEY...INTERIOR SOUTHERN CT...AND EXTREME NE NJ...A TONGUE OF
WARM AIR ALOFT...BUT SUB FREEZING SURFACE TEMPS MAY LEAD TO A PERIOD
OF FREEZING DRIZZLE AROUND DAYBREAK. WILL ADDRESS POTENTIAL WITH A
SPECIAL WEATHER STATEMENT WITH EVEN A TRACE OF FREEZING RAIN BEING A
HAZARD. BUT WITH THIS BEING A LOW QPF EVENT AND UNCERTAINTY ON
EXTENT/DURATION OF FREEZING DRIZZLE...WILL HOLD OFF ON A WINTER WX
ADVISORY AND LET SUBSEQUENT SHIFT ISSUE IF THE FREEZING DRIZZLE
THREAT AS DEVELOPMENT BECOME MORE CLEAR.

THE BRUNT OF THE ARCTIC AIRMASS WILL REMAIN NORTH OF THE
REGION...BUT OVERNIGHT LOWS STILL EXPECTED TO FALL SLIGHTLY BELOW
NORMAL...GENERALLY IN THE UPPER 20S INTERIOR...TO LOWER TO MID 30S
COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
MAIN SHORTWAVE AXIS SLIDES EAST SAT MORNING...WITH WEAKER SHORTWAVE
FOLLOWING IT FOR SAT AFTERNOON. MEANWHILE...SURFACE COLD FRONT
SLOWLY LIFTS NORTHWARD ON SAT...BUT LIKELY WILL NOT MAKE IT NORTH OF
THE REGION UNTIL LATE SAT NIGHT/EARLY SUN. A GRADUAL TRANSITION TO
MORE DRIZZLE EXPECTED SAT MORNING THROUGH THE DAY...PARTICULARLY IN
THE WAKE OF THE SECONDARY SHORTWAVE EXIT SAT AFTERNOON. ANY
LINGERING PATCHY FREEZING DRIZZLE/LIGHT FREEZING RAIN SHOULD
GRADUALLY TRANSITION TO PLAIN DRIZZLE ACROSS INTERIOR THROUGH SAT
MORNING. GRADUAL DRYING EXPECTED FROM SW TO NE EXPECTED SAT NIGHT AS
RIDGING WORKS IN ALOFT...AND WARM FRONT TRIES TO PUSH NORTH. IF WARM
FRONTAL PASSAGE IS SLOWER...DRIZZLE MAY LINGER A BIT LONGER THAN
EXPECTED.

TEMPS WILL STRUGGLE TO RISE ON SAT WITH COLD AIR DAMMING AND CLOUD
COVER. HAVE UNDERCUT GUIDANCE BY A COUPLE DEGREES...WITH TEMPS
HOLDING IN THE MID-UPPER 30S INTERIOR TO LOWER 40S-45 COAST. TEMPS
WILL BE SLIGHTLY ABOVE NORMAL OVERNIGHT WITH WAA.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
FOR SUNDAY THROUGH MONDAY...NAM IS MORE AMPLIFIED WITH THE
SHORTWAVE MOVING THROUGH THE UPPER MIDWEST AND INTO THE NORTHEAST
AND SLOWER THAN COMPARED TO THE GFS AND ECMWF. CONSIDERING THE
RATHER FLAT AND FAST ZONAL FLOW IN THE NORTHERN STREAM HAVE LEANED
TOWARD THE GFS SUNDAY INTO MONDAY NIGHT. LIFT ASSOCIATED WITH THE
FRONTAL BOUNDARY IS RATHER WEAK ACROSS THE REGION AND THE FRONT
ITSELF IS WEAKENS MOVING TOWARD THE COAST. WITH A WARM SOUTHERLY
FLOW ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT ALL THE PRECIPITATION
WILL BE LIQUID.

THERE IS QUITE A BIT OF MODEL UNCERTAIN AND SPREAD FOR TUESDAY
THROUGH FRIDAY WITH THURSDAY AND FRIDAY ESPECIALLY UNCERTAIN. FLOW
DOES REMAIN RATHER ZONAL WITH A MORE AMPLIFIED TROUGH MOVING INTO
THE EASTERN UNITED STATES TUESDAY NIGHT THROUGH WEDNESDAY. WITH THE
UNCERTAINTY IN THE FORECAST HAVE LEANED TOWARD THE HPC GUIDANCE
WITH A BLEND OF THE ECMWF AS GFS IS MUCH MORE PROGRESSIVE WITH THE
TROUGH FOR THE MID WEEK PERIOD. THIS ALSO MAINTAINS FORECAST
CONSISTENCY. WITH A WARM AIRMASS ACROSS THE AREA MONDAY AND TUESDAY
HIGH TEMPERATURES WILL AVERAGE WELL ABOVE NORMAL.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A FRONT WILL REMAIN TO THE SOUTH OF THE AREA TONIGHT AND SATURDAY.

STRATUS MOVING IN THIS EVENING...WITH WIDESPREAD MVFR CIGS OF 2 TO
3 KFT EXPECTED AS THE EVENING PROGRESSES. CLOUDS COULD LOWER
OVERNIGHT TO BETWEEN 1 AND 2 KFT. OBVIOUSLY...THESE TRENDS WILL
NEED TO BE WATCHED.

LOWER CONFIDENCE IN FORECAST WITH REGARD TO THE EXTENT OF LIGHT
PRECIP. MAINLY PATCHY LIGHT RAIN OR DRIZZLE IS EXPECTED CLOSER TO
THE COAST...WITH PERHAPS A WINTRY MIX ACROSS INLAND AIRPORTS LATER
TONIGHT AND SATURDAY MORNING. IF ANY PRECIP LINGERS INTO SATURDAY
AFTERNOON...AND SHOULD BE IN THE FORM OF PLAIN RAIN.

AS FOR WINDS...NORTHEAST 5 TO 10 KTS WITH A FEW GUSTS TO 15 KTS
POSSIBLE OVERNIGHT...ESPECIALLY CLOSER TO THE COAST.

THESE EAST TO NORTHEAST WINDS PERSIST SATURDAY.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: LOW CONFIDENCE IN CEILINGS AND POSSIBLE
LIGHT PRECIP ONSET THIS EVENING. EXPECT MVFR CONDITIONS THROUGH
THE DAY SATURDAY.

KLGA FCSTER COMMENTS: LOW CONFIDENCE IN CEILINGS AND POSSIBLE
LIGHT PRECIP ONSET THIS EVENING. EXPECT MVFR CONDITIONS THROUGH
THE DAY SATURDAY.

KEWR FCSTER COMMENTS: LOW CONFIDENCE IN CEILINGS AND POSSIBLE
LIGHT PRECIP ONSET THIS EVENING. EXPECT MVFR CONDITIONS THROUGH
THE DAY SATURDAY.

KTEB FCSTER COMMENTS: LOW CONFIDENCE IN CEILINGS AND POSSIBLE
LIGHT PRECIP ONSET THIS EVENING. EXPECT MVFR CONDITIONS THROUGH
THE DAY SATURDAY.

KHPN FCSTER COMMENTS: LOW CONFIDENCE IN CEILINGS AND POSSIBLE
LIGHT WINTRY PRECIP ONSET THIS EVENING. EXPECT MVFR CONDITIONS
THROUGH THE DAY SATURDAY.

KISP FCSTER COMMENTS: LOW CONFIDENCE IN CEILINGS AND POSSIBLE
LIGHT PRECIP ONSET THIS EVENING. EXPECT MVFR CONDITIONS THROUGH
THE DAY SATURDAY.

.OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY...
.SATURDAY NIGHT...MVFR OR LOWER CIGS POSSIBLE. SPOTTY LIGHT
PRECIP.
.SUNDAY-SUNDAY NIGHT...CHANCE FOR SUB-VFR CIGS. GUSTY SW WINDS.
.MONDAY-MONDAY NIGHT...VFR.
.TUESDAY-TUESDAY NIGHT...MVFR OR LOWER POSSIBLE IN SHOWERS FOR
AFTERNOON INTO TUESDAY NIGHT. GUSTY SW WINDS.
.WEDNESDAY...MVFR OR LOWER POSSIBLE IN SHOWERS...TAPERING OFF IN
THE AFTERNOON. GUSTY W WINDS.

&&

.MARINE...
NE GRADIENT WILL PICK UP TONIGHT WITH A BRIEF PERIOD OF MARGINAL
SCA CONDS POSSIBLE ON THE OCEAN SAT MORNING. HAVE HELD OFF ON SCA
DUE TO SHORT TIME PERIOD AND MARGINAL NATURE.

CONDITIONS DIMINISH OVERNIGHT SATURDAY WITH HIGH PRESSURE
BUILDING IN FOR SUNDAY.

SUNDAY THROUGH WEDNESDAY...

HIGH PRESSURE WILL BE WELL EAST OF THE FORECAST WATERS SUNDAY AND
SUNDAY NIGHT WITH A SOUTHERLY FLOW ACROSS THE WATERS. A FEW GUSTS ON
THE OUTER OCEAN WATERS MAY BE AROUND SMALL CRAFT LEVELS LATE SUNDAY
INTO SUNDAY NIGHT. HOWEVER WITH THE SOUTHERLY FLOW SEAS ARE MORE
LIKELY TO BUILD TO SMALL CRAFT LEVELS DURING THE PERIOD AND PERSIST
INTO MONDAY AS WINDS WEAKEN AND SHIFT TO A MORE WESTERLY DIRECTION.

WITH A WEAK PRESSURE GRADIENT AND HIGH PRESSURE ACROSS THE WATERS
MONDAY NIGHT INTO TUESDAY WINDS AND SEAS WILL REMAIN BELOW SMALL
CRAFT LEVELS. TUESDAY A COLD FRONT WILL APPROACH FROM THE WEST AND A
SOUTHERLY FLOW WILL INCREASE. SEAS ON THE OCEAN WATERS WILL ONCE
AGAIN BUILD TO SMALL CRAFT LEVELS TUESDAY NIGHT INTO WEDNESDAY
NIGHT.

&&

.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED THROUGH
SUNDAY NIGHT.

DRY WEATHER IS FORECAST MONDAY INTO EARLY TUESDAY.

A COLD FRONT LATER TUESDAY INTO WEDNESDAY COULD PRODUCE UP TO A
QUARTER OF AN INCH LIQUID PRECIPITATION.

&&

.EQUIPMENT...
KOKX WSR-88D IS OUT OF SERVICE DUE TO A MAJOR NON STORM RELATED
MECHANICAL FAILURE. OSF RADAR OPERATIONS CENTER TECHS HAVE
ARRIVED TO BEGIN WORK...AND THE RADAR IS EXPECTED TO RETURN TO
SERVICE BY THE FIRST WEEK OF DECEMBER.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Nov 30, 4:26 PM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EST FRI NOV 30 2012

CTZ009-NJZ004-006-104>108-NYZ071>075-078>081-176>179-012130-
SOUTHERN FAIRFIELD-EASTERN PASSAIC-HUDSON-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
426 PM EST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-012130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
426 PM EST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-010>012-NJZ002-103-NYZ067>070-012130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
426 PM EST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

LIGHT SNOW IS EXPECTED TO DEVELOP OVER THE REGION THIS EVENING.
THE LIGHT SNOW MAY MIX WITH OR CHANGE TO LIGHT FREEZING RAIN AND
FREEZING DRIZZLE LATE TONIGHT INTO EARLY SATURDAY MORNING...BEFORE
GRADUALLY CHANGING TO PLAIN RAIN BY MID TO LATE MORNING ON
SATURDAY. THE LIGHT SNOW WILL MAKE FOR SLIPPERY TRAVEL CONDITIONS
ACROSS THE REGION OVERNIGHT...BUT IF FREEZING DRIZZLE DOES
DEVELOP...TRAVEL CONDITIONS WILL BECOME DANGEROUS LATE TONIGHT
INTO SATURDAY MORNING.

IF YOU ARE PLANNING ON TRAVELING ACROSS THE REGION LATE TONIGHT
INTO SATURDAY MORNING PLEASE MONITOR THE LATEST WEATHER FORECAST
FROM YOU NATIONAL WEATHER SERVICE OFFICE. THE SITUATION WILL BE
CLOSELY MONITORED...AND IF THE THREAT OF LIGHT FREEZING RAIN OR
FREEZING DRIZZLE BECOMES MORE LIKELY A FREEZING RAIN ADVISORY WILL
BE ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR LIGHT SNOW AND ICING REPORTS IS REQUESTED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Nov 30, 4:22 PM EST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
422 PM EST FRI NOV 30 2012

CTZ005>008-010>012-NJZ002-103-NYZ067>070-011400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
422 PM EST FRI NOV 30 2012

...PATCHY FREEZING RAIN OR DRIZZLE POSSIBLE LATE TONIGHT INTO
SATURDAY MORNING...

LIGHT SNOW IS EXPECTED TO DEVELOP OVER THE REGION THIS EVENING.
THE LIGHT SNOW MAY MIX WITH OR CHANGE TO LIGHT FREEZING RAIN AND
FREEZING DRIZZLE LATE TONIGHT INTO EARLY SATURDAY MORNING...BEFORE
GRADUALLY CHANGING TO PLAIN RAIN BY MID TO LATE MORNING ON
SATURDAY. THE LIGHT SNOW WILL MAKE FOR SLIPPERY TRAVEL CONDITIONS
ACROSS THE REGION OVERNIGHT...BUT IF FREEZING DRIZZLE DOES
DEVELOP...TRAVEL CONDITIONS WILL BECOME DANGEROUS LATE TONIGHT
INTO SATURDAY MORNING.

IF YOU ARE PLANNING ON TRAVELING ACROSS THE REGION LATE TONIGHT
INTO SATURDAY MORNING PLEASE MONITOR THE LATEST WEATHER FORECAST
FROM YOU NATIONAL WEATHER SERVICE OFFICE. THE SITUATION WILL BE
CLOSELY MONITORED...AND IF THE THREAT OF LIGHT FREEZING RAIN OR
FREEZING DRIZZLE BECOMES MORE LIKELY A FREEZING RAIN ADVISORY WILL
BE ISSUED.
Special weather statement, Nov 30, 4:29 PM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
429 PM EST FRI NOV 30 2012

CTZ005>008-010>012-NJZ002-103-NYZ067>070-011415-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
429 PM EST FRI NOV 30 2012

...LIGHT FREEZING RAIN OR FREEZING DRIZZLE POSSIBLE LATE TONIGHT
INTO SATURDAY MORNING...

LIGHT SNOW IS EXPECTED TO DEVELOP OVER THE REGION THIS EVENING.
THE LIGHT SNOW MAY MIX WITH OR CHANGE TO LIGHT FREEZING RAIN AND
FREEZING DRIZZLE LATE TONIGHT INTO EARLY SATURDAY MORNING...BEFORE
GRADUALLY CHANGING TO PLAIN RAIN BY MID TO LATE MORNING ON
SATURDAY. THE LIGHT SNOW WILL MAKE FOR SLIPPERY TRAVEL CONDITIONS
ACROSS THE REGION OVERNIGHT...BUT IF FREEZING DRIZZLE DOES
DEVELOP...TRAVEL CONDITIONS WILL BECOME DANGEROUS LATE TONIGHT
INTO SATURDAY MORNING.

IF YOU ARE PLANNING ON TRAVELING ACROSS THE REGION LATE TONIGHT
INTO SATURDAY MORNING PLEASE MONITOR THE LATEST WEATHER FORECAST
FROM YOU NATIONAL WEATHER SERVICE OFFICE. THE SITUATION WILL BE
CLOSELY MONITORED...AND IF THE THREAT OF LIGHT FREEZING RAIN OR
FREEZING DRIZZLE BECOMES MORE LIKELY A FREEZING RAIN ADVISORY WILL
BE ISSUED.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.